MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175263080
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).A guidewire was returned for analysis.A visual analysis of the returned device, found that it was broken at 128.0 cm from the proximal end, also the coating was peeled near the broken section, however the device does not have kinks or bent sections.The complaint of guidewire bent was not confirmed.Based on product analysis, the failure was noted during unpacking and outside the patient, however, the device conditions of wire broken and coating peeled, suggest that the device was used.It is most likely some procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.It is also most likely that during procedure the device could have been manipulated, since the failures found are issues that could have been generated by excessive manipulation of the device by the user, also interaction with other devices might have impacted the integrity of the device during the procedure.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex¿ plus stent has to be used in a procedure.According to the complainant, during unpacking, the guidewire was found to be bent.The procedure was completed with another percuflex¿ plus stent kit.There were no patient complications reported as a result of this event.This event has been deemed an mdr-reportable event based on investigation results which revealed that the guidewires¿ core wire was broken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected investigation results: a guidewire was returned for analysis.A visual analysis of the returned device, found that it was broken at 128.0 cm from the proximal end, also the coating was peeled near the broken section, however the device does not have kinks or bent sections.The complaint of guidewire bent was not confirmed.Based on product analysis, the failure was noted during procedure and inside the patient, however, the device conditions of wire broken and coating peeled, suggest that the device was used.It is most likely some procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.It is also most likely that during procedure the device could have been manipulated, since the failures found are issues that could have been generated by excessive manipulation of the device by the user, also interaction with other devices might have impacted the integrity of the device during the procedure.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database revealed that no similar complaints exist for the specified lot.

Brand Name
PERCUFLEX¿ PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7474317
Report Number3005099803-2018-01307
Device Sequence Number1233386
Product Code FGE
UDI-Device Identifier08714729297420
UDI-Public08714729297420
Combination Product (Y/N)N
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006175263080
Device Catalogue Number175-263-08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1